Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 293, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 30, 2020, 5:29 PM CDT for Pittsburg County, Oklahoma. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2020, 5:29 PM CDT (22:29 UTC)
- Expired
- Jul 30, 2020, 6:03 PM CDT
- In force
- 34 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Pittsburg County, OK
The radar
The Norman radar (KTLX), 136 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 4:35 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 386 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 659 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -119 m²/s²
- 0-3 km storm-relative helicity
- -145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WUUS54 KTSA 302229
SVRTSA
OKC121-302315-
/O.NEW.KTSA.SV.W.0293.200730T2229Z-200730T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
529 PM CDT Thu Jul 30 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southwestern Pittsburg County in southeastern Oklahoma...
* Until 615 PM CDT.
* At 529 PM CDT, a severe thunderstorm was located 3 miles west of
Ashland, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Kiowa... Savanna...
Ashland... Haywood...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3486 9609 3492 9583 3467 9578 3467 9588
3468 9589 3468 9609
TIME...MOT...LOC 2229Z 258DEG 20KT 3476 9613
HAIL...1.00IN
WIND...60MPH
$$
Snider3 follow-up statements
275
WWUS54 KTSA 302243
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
543 PM CDT Thu Jul 30 2020
OKC121-302315-
/O.CON.KTSA.SV.W.0293.000000T0000Z-200730T2315Z/
Pittsburg OK-
543 PM CDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...
At 542 PM CDT, a severe thunderstorm was located over Ashland, moving
east at 25 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Haywood...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3486 9609 3492 9583 3467 9578 3467 9588
3468 9589 3468 9609
TIME...MOT...LOC 2242Z 258DEG 20KT 3478 9604
HAIL...1.25IN
WIND...60MPH
$$
Snider559
WWUS54 KTSA 302251
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
551 PM CDT Thu Jul 30 2020
OKC121-302315-
/O.CON.KTSA.SV.W.0293.000000T0000Z-200730T2315Z/
Pittsburg OK-
551 PM CDT Thu Jul 30 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN PITTSBURG COUNTY...
At 550 PM CDT, a severe thunderstorm was located 4 miles east of
Ashland, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Haywood...
Pittsburg...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3486 9609 3492 9583 3467 9578 3467 9588
3468 9589 3468 9609
TIME...MOT...LOC 2250Z 258DEG 20KT 3478 9599
HAIL...1.00IN
WIND...60MPH
$$
Snider605
WWUS54 KTSA 302303
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
603 PM CDT Thu Jul 30 2020
OKC121-302312-
/O.CAN.KTSA.SV.W.0293.000000T0000Z-200730T2315Z/
Pittsburg OK-
603 PM CDT Thu Jul 30 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PITTSBURG COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits. Therefore the warning has been cancelled. However gusty
winds, small hail up to penny size, and heavy rain are still
possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
LAT...LON 3486 9609 3492 9583 3467 9578 3467 9588
3468 9589 3468 9609
TIME...MOT...LOC 2300Z 258DEG 20KT 3479 9591
$$
SniderWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 3:55 PM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jul 30, 3:55 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 355 PM CDT Thu Jul 30 2020 .DISCUSSION... An area of showers and thunderstorms remained ongoing across parts of Southeast Oklahoma and West Central Arkansas this afternoon in response to a surface/outflow boundary from the morning activity setting up over these locations. As these showers and storms drift to the southeast into a more favorable airmass where afternoon temps have warmed into the 90s...an uptick in storm development/intensity will become possible with gusty to locally strong winds and small hail possible. This activity should continue to push east and southeast and exit the CWA over the next couple of hours. Also this afternoon...a shortwave was currently sagging southeast through Western Kansas. Ahead of the low...a cold front was positioned from Southeast Kansas into Northeast Oklahoma and extended southwest into Northern Texas. This cold front is expected to continue to push southeastward into Southeast Oklahoma and Northwest Arkansas this evening. As it moves into more favorable air over Texas and Southern Oklahoma additional thunderstorm development is forecast to initiate along the western portion of the boundary and spread northeast along/near the front into Southeast Oklahoma and Western Arkansas around/just after 00z. Instability over the CWA...as long as it has not been completely worked over from ongoing convection in Southeast Oklahoma...will allow for some storm development to become strong to severe with locally damaging winds the main threat and a secondary threat of large hail possible. Locally heavy rainfall will also be possible as moisture continues to pool along the outflow boundary with precipitable water values near 2 inches in Southeast Oklahoma. Forecast rainfall amounts in the 1-2 inch range and locally higher could be possible for mainly along and south of Interstate 40...which could create some localized areas of flash flooding. Convection along/ahead of the cold front looks to be fairly progressive pushing mostly into Arkansas by late tonight. Thus...with the forecasted movement and also over locations that have not received as much rainfall as locations north of I-40...have held off on a new flash flood watch at this time. However...conditions will need to be monitored closely as the heavy rain axis sets up. Overnight tonight...additional showers and thunderstorms are forecast to push into Northeast Oklahoma and Northwest Arkansas as as the shortwave trof axis moves over the CWA. Limited instability over this area should keep convection from growing too much upscale. However...some gusty winds and locally heavy rainfall could be possible. During the day Friday...shower and thunderstorm chances will continue over the CWA as an area of low pressure slowly rounds the base of the trof axis into Northwest Arkansas by Friday night. Severe weather is not expected as the cold front moving through tonight should shift south of the Red River by Friday morning...thus keeping the warm sector south of the CWA. Some localized areas of heavy rainfall will remain possible Friday with ample amounts of moisture for the low to work with. The greater precip/heavy rainfall potentials are forecast across the eastern half of the CWA. With the low pressure overhead combined with the precip chances...temps for the CWA should be cooler as forecast highs look to be in the upper 70s to mid 80s for the last day of July. Friday night into Saturday... the upper low and trof axis continues to slowly migrate eastward and exit the CWA by Saturday night. Shower and slight to chance thunderstorm chances look to finally taper off from west to east during the day Saturday and exit by Saturday night. Again with the expected ongoing conditions...temps for Saturday should continue to be below the seasonal average. Behind the exiting shortwave...upper level northwesterly flow is progged to be common over the Plains for the weekend and through the first half of next week. In response...a secondary weak impulse and surface boundary look to push through the CWA Sunday into Monday. There looks to be a slight chance of precip as this disturbance moves through...though no where near what has been observed this week. Cool conditions with highs in the 80s for much of the CWA look to continue through the middle part of next week...before the trof over the Eastern CONUS finally lifts northeast and the ridge of high pressure currently confined to the Desert Southwest tries to expand back over the Southern Plains late next week. && .PRELIMINARY POINT TEMPS/POPS... TUL 71 82 66 85 / 60 50 10 10 FSM 73 82 68 85 / 80 70 30 10 MLC 71 82 66 86 / 80 50 10 10 BVO 69 81 63 84 / 70 50 10 10 FYV 68 76 62 80 / 70 70 40 10 BYV 69 77 64 81 / 70 70 40 20 MKO 71 81 65 84 / 70 60 10 10 MIO 69 80 63 83 / 70 70 10 10 F10 70 81 65 84 / 80 50 10 10 HHW 73 86 68 87 / 70 40 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....20
Hazardous weather outlook, Jul 30, 5:02 PM CDT, 27 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
502 PM CDT Thu Jul 30 2020
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
502 PM CDT Thu Jul 30 2020
...SEVERE STORM THREAT INCREASING ALONG AND SOUTH OF I-40 THIS
AFTERNOON AND EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Very Limited.
AREA... Southeast Oklahoma.
ONSET... This evening.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA... Southeast Oklahoma and West-central Arkansas.
ONSET... Ongoing.
FLASH FLOOD.
RISK...Limited.
AREA... Southeast Oklahoma.
ONSET... Ongoing.
HEAVY RAIN.
RISK...Limited.
AREA... Southeast Oklahoma and west-central Arkansas.
ONSET... Ongoing.
DANGEROUS HEAT.
RISK...Elevated.
AREA... Southeast Oklahoma.
ONSET... Ongoing.
DISCUSSION...
Heat indices of 100 to 107 are ongoing across southeast Oklahoma
at this time thanks to a very hot and humid airmass and abundance
of sunshine this afternoon. A boundary in the area is starting to
trigger storms across parts of southeast Oklahoma within this
unstable airmaass. Given the favorable environment for strong to
severe storms across southeast Oklahoma, a Severe Thunderstorm
Watch has been issued and is in effect for locations in Oklahoma
south of interstate 40. The main threats this afternoon will be
damaging wind gusts up to 70 miles per hour and hail up to golf
ball size. There is also a very limited tornado threat across
southeastern Oklahoma this evening.
Heavy rainfall may also accompany these thunderstorms this
afternoon and evening across southeast Oklahoma and west-central
Arkansas. Rainfall amounts of one inch will be common with
locally higher amounts where storms move over the same area. The
Flash Flooding risk is low given the area of greatest risk for
heavier rainfall tonight has missed out on the higher rainfall
totals over the past week. With that said, if storms line up and
move over the same area, a Flash Flooding threat would
materialize.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Heavy Rain Potential.
SATURDAY...No Hazards.
SUNDAY...Thunderstorm Potential.
MONDAY THROUGH WEDNESDAY...No Hazards.
EXTENDED DISCUSSION...
Scattered showers and thunderstorms will remain possible on Friday
as an upper level trough moves across the region. A few lingering
showers and thunderstorms will be possible on Saturday across
northwest Arkansas, otherwise, cooler and drier weather is
anticipated into early next week.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
A flash flood watch may be issued for portions of the area
later today given the threat for additional heavy rainfall. A
Severe Thunderstorm Watch is currently in effect for most
locations in Oklahoma along and south of interstate 40.
weather.gov/tulsa contains additional information.
SniderIn the hours before
Special weather statement, Jul 30, 3:19 PM CDT, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Tulsa OK
319 PM CDT Thu Jul 30 2020
OKZ076-302045-
Le Flore OK-
319 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 345 PM CDT...
At 318 PM CDT, a strong thunderstorm was located 8 miles west of
Hatfield, moving east at 20 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
This storm will remain over mainly rural areas of southeastern Le
Flore County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3463 9459 3461 9446 3452 9446 3451 9447
3451 9464
TIME...MOT...LOC 2018Z 286DEG 19KT 3453 9451
SniderSpecial weather statement, Jul 30, 5:04 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Tulsa OK
504 PM CDT Thu Jul 30 2020
OKZ071-302230-
McIntosh OK-
504 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MCINTOSH COUNTY UNTIL 530
PM CDT...
At 504 PM CDT, a strong thunderstorm was located near Raiford, moving
east at 10 mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Eufaula... Hanna...
Stidham... Raiford...
Lake Eufaula State Park... Vivian...
Pierce... Vernon...
This includes Interstate 40 in Oklahoma between mile markers 257 and
259.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
LAT...LON 3536 9598 3538 9591 3538 9588 3539 9588
3547 9561 3526 9552 3524 9560 3522 9561
3523 9562 3525 9561 3525 9563 3523 9567
3521 9568 3519 9572 3519 9578 3520 9580
3518 9584 3518 9598
TIME...MOT...LOC 2204Z 256DEG 7KT 3529 9583Special weather statement, Jul 30, 5:06 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
506 PM CDT Thu Jul 30 2020
OKZ073-302230-
Pittsburg OK-
506 PM CDT Thu Jul 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PITTSBURG COUNTY
UNTIL 530 PM CDT...
At 506 PM CDT, a strong thunderstorm was located over Ashland, moving
east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations in or near the path include...
Kiowa... Savanna...
Ashland... Haywood...
Pittsburg...
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southeastern Oklahoma.
LAT...LON 3489 9609 3496 9587 3467 9579 3467 9588
3468 9589 3468 9609
TIME...MOT...LOC 2206Z 260DEG 15KT 3479 9607The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 8:38 PM CDT | Special Weather Statement | TSA | Muskogee | 37 min |
| Jul 29, 9:02 PM CDT | Special Weather Statement | TSA | Sequoyah | 28 min |
| Jul 29, 9:27 PM CDT | Special Weather Statement | TSA | Adair | 33 min |
| Jul 29, 10:21 PM CDT | Areal Flood Advisory | TSA | Adair, Cherokee, Sequoyah | 3 hr |
| Jul 29, 10:41 PM CDT | Special Weather Statement | TSA | Washington | 49 min |
| Jul 29, 11:10 PM CDT | Special Weather Statement | TSA | Craig, Nowata, Washington | 35 min |
| Jul 29, 11:35 PM CDT | Special Weather Statement | TSA | Rogers, Washington | 55 min |
| Jul 30, 12:00 AM CDT | Special Weather Statement | TSA | Osage, Pawnee | 60 min |
| Jul 30, 12:18 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 42 min |
| Jul 30, 12:33 AM CDT | Flash Flood Warning | TSA | Craig, Mayes, Nowata, Rogers, Tulsa, Washington | 3 hr |
| Jul 30, 12:51 AM CDT | Severe Thunderstorm Warning | TSA | Osage, Pawnee, Tulsa, Washington | 39 min |
| Jul 30, 12:57 AM CDT | Special Weather Statement | TSA | Delaware | 48 min |
| Jul 30, 1:10 AM CDT | Special Weather Statement | TSA | Creek | 65 min |
| Jul 30, 1:16 AM CDT | Flash Flood Warning | TSA | Delaware, Mayes | 3 hr |
| Jul 30, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Mayes, Osage, Rogers, Tulsa, Wagoner, Washington | 63 min |
| Jul 30, 1:52 AM CDT | Areal Flood Advisory | TSA | Rogers, Tulsa, Wagoner | 3 hr |
| Jul 30, 2:11 AM CDT | Special Weather Statement | TSA | Wagoner | 49 min |
| Jul 30, 2:22 AM CDT | Special Weather Statement | TSA | Adair, Cherokee, Delaware, Mayes | 53 min |
| Jul 30, 2:40 AM CDT | Special Weather Statement | TSA | Muskogee | 65 min |
| Jul 30, 3:48 AM CDT | Special Weather Statement | TSA | Sequoyah | 57 min |
| Jul 30, 5:24 AM CDT | Special Weather Statement | TSA | Pawnee | 51 min |
| Jul 30, 6:14 AM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 61 min |
| Jul 30, 6:40 AM CDT | Areal Flood Advisory | TSA | Craig, Delaware, Mayes, Rogers | 2 hr |
| Jul 30, 7:38 AM CDT | Areal Flood Advisory | TSA | McIntosh, Muskogee, Okmulgee | 112 min |
| Jul 30, 5:04 PM CDT | Special Weather Statement | TSA | McIntosh | 26 min |
| Jul 30, 5:06 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Jul 30, 6:05 PM CDT | Special Weather Statement | TSA | Pittsburg | 25 min |
| Jul 30, 6:18 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 28 min |
| Jul 30, 6:22 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 53 min |
| Jul 30, 6:32 PM CDT | Special Weather Statement | TSA | Pittsburg | 28 min |
| Jul 30, 6:47 PM CDT | Areal Flood Advisory | TSA | Pittsburg | 3 hr |
| Jul 30, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.